MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER EXTERNAL BATTERY; EXTERNAL POWER SUPPLY

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER EXTERNAL BATTERY; EXTERNAL POWER SUPPLY
Catalog Number 293001-001
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer, a syncardia certified hospital, reported that the companion 2 driver was plugged in running on wall power, and then alarmed ¿external battery error.¿ the customer changed the battery and there were no further alarms.
 
Additional Manufacturer Narrative
The companion 2 driver external battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion 2 driver external battery s/n 40751 was serviced and passed all functional testing prior to being released to finished goods.Battery data file review found no failures.Visual inspection of external components found no abnormalities.Battery passed all functional testing for acceptance at incoming inspection.Additional testing included operational testing within an known functional c2 driver.Battery was recognized and indicated it was charging.After charging to 100%, battery was allowed to discharge freely without the ac power connected to the driver.The driver operated regularly for 25 minutes without issue.Battery was able to charge/discharge normally without issue.Complaint was not replicated.Failure investigation for this complaint could not confirm the reported issue.The customer complaint was not replicated; root cause of the reported "external battery error" message was unable to be determined.Failure investigation identified no test failures or damage that could have contributed to the complaint.No evidence of a device malfunction was found.External battery was replaced in patient's driver without any reported adverse impact.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description
The customer, a syncardia certified hospital, reported that the companion 2 driver was plugged in running on wall power, and then alarmed "external battery error." the customer changed the battery and there were no further alarms.

Brand Name
SYNCARDIA COMPANION 2 DRIVER EXTERNAL BATTERY
Common Device Name
EXTERNAL POWER SUPPLY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
maia kirk
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key16414849
Report Number3003761017-2023-00014
Device Sequence Number3504210
Product Code LOZ
UDI-Device Identifier00858000003077
UDI-Public(01)00858000003077
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number293001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age37 YR
Patient SexMale